Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 95, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 22, 2016, 8:15 PM EDT for Alamance County, Orange County, North Carolina. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2016, 8:15 PM EDT (00:15 UTC)
- Expired
- May 22, 2016, 9:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Alamance County, NC, Orange County, NC
The radar
The Raleigh/Durham radar (KRAX), 86 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 8:20 PM EDT | HAIL 1 | 2 Ene Burlington, NC | QUARTER SIZE HAIL |
| May 22, 8:43 PM EDT | HAIL 1 | 3 Sw Swepsonville, NC | SPOTTER REPORTED PEA TO QUARTER SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.3 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1619 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -89 m²/s²
- 0-3 km storm-relative helicity
- -54 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.5
The text
As transmitted.
396
WUUS52 KRAH 230015
SVRRAH
NCC001-135-230100-
/O.NEW.KRAH.SV.W.0095.160523T0015Z-160523T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
815 PM EDT SUN MAY 22 2016
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN ORANGE COUNTY IN CENTRAL NORTH CAROLINA...
ALAMANCE COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 900 PM EDT
* AT 815 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ELON COLLEGE...
OR NEAR BURLINGTON...MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BURLINGTON...GRAHAM...MEBANE...ELON COLLEGE...GIBSONVILLE...HAW RIVER...
SWEPSONVILLE...ALAMANCE...LAKE MACKINTOSH MARINA AND CANE CREEK
RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3594 7910 3584 7935 3584 7949 3601 7954
3614 7954 3622 7936
TIME...MOT...LOC 0015Z 337DEG 28KT 3618 7948
HAIL...1.00IN
WIND...60MPH
$$
ELLIS3 follow-up statements
358
WWUS52 KRAH 230029
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
829 PM EDT SUN MAY 22 2016
NCC001-135-230100-
/O.CON.KRAH.SV.W.0095.000000T0000Z-160523T0100Z/
ORANGE NC-ALAMANCE NC-
829 PM EDT SUN MAY 22 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR SOUTHWESTERN ORANGE AND SOUTHERN ALAMANCE COUNTIES...
AT 829 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GRAHAM...MOVING
SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...PUBLIC.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BURLINGTON...GRAHAM...MEBANE...HAW RIVER...SWEPSONVILLE...ALAMANCE...
SUTPHIN...SAXAPAHAW...CANE CREEK RESERVOIR AND SNOW CAMP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3594 7910 3584 7935 3584 7949 3601 7954
3607 7947 3616 7930
TIME...MOT...LOC 0029Z 333DEG 24KT 3602 7940
HAIL...1.00IN
WIND...60MPH
$$
ELLIS898
WWUS52 KRAH 230041
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
841 PM EDT SUN MAY 22 2016
NCC001-135-230100-
/O.CON.KRAH.SV.W.0095.000000T0000Z-160523T0100Z/
ORANGE NC-ALAMANCE NC-
841 PM EDT SUN MAY 22 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR SOUTHWESTERN ORANGE AND SOUTHEASTERN ALAMANCE COUNTIES...
AT 840 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
GRAHAM...MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...PUBLIC.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
GRAHAM...MEBANE...HAW RIVER...SWEPSONVILLE...SUTPHIN...SAXAPAHAW...CANE
CREEK RESERVOIR AND SNOW CAMP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER
INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS AND
TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN INTERIOR ROOM...
A BATHROOM OR CLOSET OR BASEMENT.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3584 7949 3598 7946 3605 7942 3612 7926
3594 7910 3584 7935
TIME...MOT...LOC 0040Z 337DEG 28KT 3595 7936
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
ELLIS434
WWUS52 KRAH 230056
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
856 PM EDT SUN MAY 22 2016
NCC001-135-230105-
/O.EXP.KRAH.SV.W.0095.000000T0000Z-160523T0100Z/
ORANGE NC-ALAMANCE NC-
856 PM EDT SUN MAY 22 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ORANGE AND
SOUTHEASTERN ALAMANCE COUNTIES WILL EXPIRE AT 900 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
RALEIGH.
LAT...LON 3584 7949 3598 7946 3605 7942 3612 7926
3594 7910 3584 7935
TIME...MOT...LOC 0054Z 337DEG 28KT 3595 7936
$$
ELLISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 7:53 PM EDT, 22 minutes earlier.
Area forecast discussion, May 22, 7:53 PM EDT, 22 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 753 PM EDT Sun MAY 22 2016 .SYNOPSIS...A strong upper-level low pressure area will settle over the area through Monday, producing unsettled weather. Warmer and drier weather will follow from Tuesday through late week as the upper low moves offshore and high pressure builds across the area. && .NEAR TERM /through tonight/... As of 325 PM Sunday... Little change required to the near term forecast. 12Z model guidance in good agreement with the movement of the upper level low dropping southward from the northern Mid-Atlantic to the VA/central NC border region by late tonight-early Monday. Spokes of vorticity pivoting around this feature will cross our region this evening into the first par of the overnight. Loss of heating will limit coverage but still expect 30-40 percent coverage over the far northern piedmont-northern coastal plain. Cooler air associated with the upper level low will result in min temps several degrees cooler than last night with min temps generally in the mid 50s. && .SHORT TERM /Monday and Monday Night/... As of 325 PM Sunday... Upper level low begins to pull away from our region by Monday afternoon, and exits offshore Monday night. Perturbations rotating around this feature will trigger scattered showers...mainly across the ne half of central NC, with a few thunderstorms possible during peak heating. With loss of heating, shower coverage expected to diminish with bulk of showers dissipated prior to midnight. High temp Monday highly dependent upon cloud coverage. With peeks of sun this afternoon, temps responded by climbing quickly into the mid 70s. May see a similar scenario Monday though presence of 850mb thermal trough over the region may dampen recovery a tad. Currently forecast temps near 70 far northeast to the mid 70s southwest. If clouds and showers more extensive than current thinking, then max temps may end up being 3-4 degrees cooler across the ne piedmont/northern coastal plain. Subsidence behind the exiting low and advection of a drier air mass should cause clouds to diminish over central NC, departing last over the ne counties. Residual low level moisture may allow areas of fog to develop, though confidence not high enough to mention in the forecast at this time. Min temps comparable to tonight in the mid 50s. && .LONG TERM /Tuesday through Sunday/... As of 235 PM Sunday... Conditions are expected to dry out on Tuesday as the upper low pulls further away and shortwave ridging builds over the region. As the low pulls away, the building ridge will keep the main storm track to our north and west, resulting in mostly dry conditions through the majority of the long term period. There are indications that the ridge may weaken some towards the end of the forecast period, allowing an uptick in mostly diurnal type convection. However, given the model disagreement (the GFS, which is known the break ridges down too quickly, breaks down the ridge, while the ECMWF holds strong), will just show a little increase in cloud cover and will bring in a slight chance of precip at the very end of the forecast period. Otherwise, temps will gradually warm up to above normal, from mostly lower 80s on Tuesday to mid/upper 80s for the remainder of the period. && .AVIATION /00Z Monday through Friday/... As of 755 pm Sunday... 24 hour TAF period: Scattered showers and thunderstorms this afternoon mainly across the western half of the CWA. Some stronger storms moving across the VA border at this time do not appear to be a threat to any TAF sites at this time. A thunderstorm currently in the vicinity of KFAY will quickly move south of the area. All sites except for KRWI should continue to have some threat of showers and thunderstorms through much of the evening. As far as ceiling and visibility restrictions overnight...some MVFR visibilities are possible at the eastern three TAF sites. A bigger story could be some IFR ceilings with the biggest threat at KRWI and possibly KRDU before sunrise. Conditions should return to VFR later Monday morning or early afternoon. Showers may once again be prevalent Monday afternoon at least at eastern TAF sites. Winds are expected to be northerly at around 10 knots. Long term: After showers move out of the area Monday evening...A period of VFR conditions should persist through much of the work week. A threat of rain in the NW Piedmont may exist for Thursday and Friday but models are not real clear on the details yet. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...RAH NEAR TERM...WSS SHORT TERM...WSS LONG TERM...KRD AVIATION...Ellis
Hazardous weather outlook, May 22, 7:58 PM EDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 758 PM EDT SUN MAY 22 2016 NCZ007-021>025-038>042-073>077-083>086-088-089-231200- PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-RANDOLPH- CHATHAM-WAKE-JOHNSTON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 758 PM EDT SUN MAY 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. SCATTERED SHOWERS AND STORMS WILL MOVE SOUTHEAST THROUGH THE AREA THIS EVENING. SMALL HAIL UP TO A HALF INCH IN DIAMETER AND WIND GUSTS OVER 30 MPH ARE POSSIBLE WITH ANY OF THESE SHOWERS OR STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ008>011-026>028-043-078-231200- GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WILSON-WAYNE- 758 PM EDT SUN MAY 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GIH
In the hours before
Special weather statement, May 22, 7:13 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
713 PM EDT SUN MAY 22 2016
NCZ086-088-222330-
CUMBERLAND NC-HOKE NC-
713 PM EDT SUN MAY 22 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHWESTERN
CUMBERLAND AND SOUTHEASTERN HOKE COUNTIES UNTIL 730 PM EDT...
AT 712 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
RAEFORD...MOVING SOUTH AT 25 MPH.
PEA SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HOPE MILLS AND ROCKFISH.
LAT...LON 3502 7919 3504 7901 3492 7896 3495 7904
3484 7919
TIME...MOT...LOC 2312Z 348DEG 23KT 3496 7911
GIHSpecial weather statement, May 22, 7:39 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
739 PM EDT SUN MAY 22 2016
NCZ022>024-230030-
GUILFORD NC-ORANGE NC-ALAMANCE NC-
739 PM EDT SUN MAY 22 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHEASTERN
GUILFORD...WEST CENTRAL ORANGE AND ALAMANCE COUNTIES UNTIL 830 PM
EDT...
AT 739 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
QUICK...OR NEAR CAMP SPRINGS...MOVING SOUTHEAST AT 35 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BURLINGTON...GRAHAM...MEBANE...ELON COLLEGE...GIBSONVILLE...HAW RIVER...
SWEPSONVILLE...ALAMANCE...LAKE MACKINTOSH MARINA AND UNION RIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD
OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND. MAKE
SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING
OUTDOOR ACTIVITY.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3624 7928 3603 7911 3589 7949 3624 7962
3624 7953 3625 7953
TIME...MOT...LOC 2339Z 335DEG 30KT 3636 7953
ELLISSpecial weather statement, May 22, 8:10 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
810 PM EDT SUN MAY 22 2016
NCZ074-075-084-230100-
RICHMOND NC-MOORE NC-MONTGOMERY NC-
810 PM EDT SUN MAY 22 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHEASTERN
RICHMOND...SOUTHWESTERN MOORE AND SOUTHEASTERN MONTGOMERY COUNTIES
UNTIL 900 PM EDT...
AT 810 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES SOUTH OF BISCOE...OR 15 MILES SOUTHEAST OF TROY...MOVING
SOUTHEAST AT 35 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
PINEHURST...ABERDEEN...HOFFMAN...PINEBLUFF...FOXFIRE...NORMAN...SANDHILLS
GAME LAND...DERBY AND SEVEN LAKES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD
OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND. MAKE
SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING
OUTDOOR ACTIVITY.
&&
LAT...LON 3518 7983 3529 7968 3511 7939 3504 7946
3502 7952 3499 7957 3495 7959 3493 7962
TIME...MOT...LOC 0010Z 316DEG 29KT 3520 7971
GIHSpecial weather statement, May 22, 8:13 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
813 PM EDT SUN MAY 22 2016
NCZ007-024-230100-
PERSON NC-ORANGE NC-
813 PM EDT SUN MAY 22 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF WESTERN PERSON AND
NORTHERN ORANGE COUNTIES UNTIL 900 PM EDT...
AT 812 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LEASBURG...OR 7 MILES EAST OF YANCEYVILLE...MOVING SOUTHEAST AT 30 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROXBORO...HILLSBOROUGH...CONCORD...CARR...SCHLEY...BUSHY FORK...HYCO LAKE...
HYCO MARINA AND ENO RIVER STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3624 7894 3623 7895 3610 7897 3603 7912
3620 7926 3624 7926 3624 7915 3654 7914
3654 7893
TIME...MOT...LOC 0012Z 331DEG 27KT 3640 7921
ELLISThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 8:10 PM EDT | Special Weather Statement | RAH | Richmond | 50 min |
| May 22, 8:13 PM EDT | Special Weather Statement | RAH | Orange, Person | 47 min |
| May 22, 8:33 PM EDT | Special Weather Statement | RAH | Hoke | 57 min |
| May 22, 8:54 PM EDT | Special Weather Statement | RAH | Chatham | 66 min |
| May 22, 8:56 PM EDT | Special Weather Statement | RAH | Durham | 49 min |
| May 22, 9:48 PM EDT | Special Weather Statement | RAH | Lee | 57 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.